Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 6, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Jun 7, 2018, 3:57 PM CDT for Childress County, Texas. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2018, 3:57 PM CDT (20:57 UTC)
- Expired
- Jun 7, 2018, 6:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Childress County, TX
The radar
The Altus AFB radar (KFDR), 126 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 3:58 PM CDT | FLOOD | 3 S Tell, TX | EXTENSIVE FLOODING ON PROPERTY WITH WATER THREATENING TO ENTER RESIDENCE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 186 J/kg
- Mixed-layer CIN
- -347 J/kg
- Mixed-layer LCL
- 3186 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
695 WGUS54 KLUB 072057 FFWLUB TXC075-072300- /O.NEW.KLUB.FF.W.0006.180607T2057Z-180607T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Lubbock TX 357 PM CDT THU JUN 7 2018 The National Weather Service in Lubbock Texas has issued a * Flash Flood Warning for... Southwestern Childress County in the Panhandle of Texas... * Until 600 PM CDT * At 356 PM CDT, trained weather spotters reported flooding in the community of Tell. Up to two inches of rain have already fallen. * Some locations that will experience flooding include... Childress and Tell. Additional rainfall amounts of two to three inches are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3431 10042 3445 10042 3446 10027 3431 10022 $$
4 follow-up statements
764 WGUS74 KLUB 072122 FFSLUB Flash Flood Statement National Weather Service Lubbock TX 422 PM CDT THU JUN 7 2018 TXC075-072300- /O.CON.KLUB.FF.W.0006.000000T0000Z-180607T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Childress TX- 422 PM CDT THU JUN 7 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR SOUTHWESTERN CHILDRESS COUNTY... At 415 PM CDT, trained weather spotters reported heavy rain in southwest Childress County. Flooding was reported along route 2042 south of Tell. Up to three inches of rain have already fallen. Some locations that will experience flooding include... Tell. Additional rainfall amounts of two inches are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 3431 10042 3445 10042 3445 10029 3431 10024 $$
599 WGUS74 KLUB 072147 FFSLUB Flash Flood Statement National Weather Service Lubbock TX 447 PM CDT THU JUN 7 2018 TXC075-072300- /O.CON.KLUB.FF.W.0006.000000T0000Z-180607T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Childress TX- 447 PM CDT THU JUN 7 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR SOUTHWESTERN CHILDRESS COUNTY... At 444 PM CDT, trained weather spotters reported that flooding continues in and around Tell. Up to four or five inches of rain have already fallen. The intense thunderstorms are moving away from the area and rain rates are decreasing. Some locations that will experience flooding include... Tell. Additional rainfall amounts up to about an inch are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 3431 10042 3445 10042 3445 10029 3431 10024 $$
667 WGUS74 KLUB 072218 FFSLUB Flash Flood Statement National Weather Service Lubbock TX 518 PM CDT THU JUN 7 2018 TXC075-072300- /O.CON.KLUB.FF.W.0006.000000T0000Z-180607T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Childress TX- 518 PM CDT THU JUN 7 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR SOUTHWESTERN CHILDRESS COUNTY... At 517 PM CDT, trained weather spotters reported that flooding continues in and around Tell. Rain is coming to an end across the warning area and flood waters are expected to start receding. Some locations that will experience flooding include... Tell. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 3431 10042 3441 10042 3445 10029 3431 10024 $$
612 WGUS74 KLUB 072251 FFSLUB Flash Flood Statement National Weather Service Lubbock TX 551 PM CDT THU JUN 7 2018 TXC075-072301- /O.EXP.KLUB.FF.W.0006.000000T0000Z-180607T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Childress TX- 551 PM CDT THU JUN 7 2018 ...THE FLASH FLOOD WARNING FOR SOUTHWESTERN CHILDRESS COUNTY WILL EXPIRE AT 600 PM CDT... The heavy rain has ended. Flooding is no longer expected to pose a threat, although creeks and low-lying areas may be slow to drain. Please continue to heed any remaining road closures. LAT...LON 3431 10042 3441 10042 3445 10029 3431 10024 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 3:19 PM CDT, 38 minutes earlier.
Area forecast discussion, Jun 7, 3:19 PM CDT, 38 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 319 PM CDT Thu Jun 7 2018 .DISCUSSION... An overnight MCS across Oklahoma has continued to propagate through the day extending and reinforcing existing outflow boundaries well back to the west across the southern Texas Panhandle, South Plains and northern Rolling Plains. Warm temperatures aloft, in the upper teens C at H7, held off strong storms until now. We expect increased coverage of showers and storms as we head through the evening hours, mostly from the Caprock escarpment eastward into the Rolling Plains where a more unstable airmass is in place. Though, similar to what we've seen the past few days, we could see some strong storms develop as far back as the I27 corridor. Some of these thunderstorms may eventually produce strong or even severe wind gusts up to 70 mph and hail up to two inches, given their high bases. Overnight convection will continue southeast out of our area while gradually eroding during the overnight hours. Tomorrow will unfold similar to today as the center of the upper level ridge is draped across West Texas and eastern New Mexico. But with lee surface pressure falls to the north and a series of weak shortwaves in the upper level flow we'll see more conditional instability. In fact, similar evolution of ridging and weak instability aloft with above normal temperatures that gradually moderate back toward more seasonal levels by the middle of next week. Rain chances late Friday into Saturday seem to be dwindling somewhat as the upper level Pacific trough shifts eastward around the persistent ridging over the Central and South Plains. Surface winds will eventually become more southwesterly which will dampen rain chances. Guidance keeps afternoon dewpoints steadily in the upper 40s/lower 50s across our northwest zones to upper 50s/low 60s through across our southeast zones. With no drastic pattern change indicated in operational guidance we'll like continue to see numerous days beyond today and tomorrow, with spotty convection, especially as we head into next week. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 55
Hazardous weather outlook, Jun 7, 11:12 AM CDT, 4 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1112 AM CDT Thu Jun 7 2018 TXZ021>044-080415- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1112 AM CDT Thu Jun 7 2018 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are likely to develop this afternoon from the southwest South Plains into the southeast Texas Panhandle, before spreading into the Rolling Plains this evening. Wind gusts to 70 mph and large hail to golf ball size will be possible. Heavy rain and some flooding are also a threat as some storms will be very slow moving. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability of hazardous weather is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested.
In the hours before
Special weather statement, Jun 7, 2:51 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Lubbock TX
251 PM CDT THU JUN 7 2018
TXZ025-026-031-072015-
Childress TX-Motley TX-Hall TX-
251 PM CDT THU JUN 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHILDRESS...
NORTHEASTERN MOTLEY AND SOUTHERN HALL COUNTIES UNTIL 315 PM CDT...
At 250 PM CDT, Doppler radar was tracking a strong thunderstorm near
Northfield, or 13 miles east of Turkey, moving northeast at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Turkey, Northfield, Tell and Estelline.
LAT...LON 3435 10031 3431 10042 3431 10052 3428 10052
3419 10076 3446 10094 3467 10049
TIME...MOT...LOC 1950Z 243DEG 19KT 3437 10067
23Special weather statement, Jun 7, 2:52 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Lubbock TX
252 PM CDT THU JUN 7 2018
TXZ024-072015-
Briscoe TX-
252 PM CDT THU JUN 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BRISCOE COUNTY UNTIL 315
PM CDT...
At 251 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles northeast of Silverton, moving northeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northern Briscoe
County.
LAT...LON 3456 10095 3448 10129 3468 10141 3475 10122
3475 10095
TIME...MOT...LOC 1951Z 244DEG 17KT 3462 10118
23Special weather statement, Jun 7, 3:16 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Lubbock TX
316 PM CDT THU JUN 7 2018
TXZ024-025-072045-
Briscoe TX-Hall TX-
316 PM CDT THU JUN 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HALL AND
NORTHEASTERN BRISCOE COUNTIES UNTIL 345 PM CDT...
At 315 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Brice, or 13 miles north of Caprock Canyon State
Park, moving east at 15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Brice and rural portions of northeast Briscoe and northeast Hall
Counties.
LAT...LON 3447 10073 3444 10112 3472 10122 3475 10114
3475 10084
TIME...MOT...LOC 2015Z 251DEG 15KT 3464 10107
23Local storm report, Jun 7, 3:33 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
333 PM CDT THU JUN 07 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 3 S TELL 34.34N 100.40W
06/07/2018 E1.50 INCH CHILDRESS TX TRAINED SPOTTER
HAIL COVERING THE GROUND - QUARTERS TO PING PONG BALLS.
&&
EVENT NUMBER LUB1800179
JWJSpecial weather statement, Jun 7, 3:35 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Lubbock TX
335 PM CDT THU JUN 7 2018
TXZ021-022-027-028-033-034-072100-
Bailey TX-Hockley TX-Cochran TX-Parmer TX-Castro TX-Lamb TX-
335 PM CDT THU JUN 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR BAILEY...COCHRAN...SOUTHERN
PARMER...NORTHWESTERN HOCKLEY...SOUTHWESTERN CASTRO AND WESTERN LAMB
COUNTIES UNTIL 400 PM CDT...
At 335 PM CDT, isolated light and elevated rain showers over the
extreme southwestern Texas Panhandle and the western South Plains
were producing brief wind gusts up to 65 mph. These showers will
continue pushing eastward across the region around 25 mph. While
little to no rainfall is expected additional strong wind gusts will
be possible.
Locations impacted include...
Muleshoe, Morton, Earth, Bovina, Sudan, Amherst, Needmore,
Lazbuddie, Progress, Oklahoma Lane, Bledsoe, Enochs, Muleshoe
Wildlife Refuge, Bula, Pep, Lehman, and Whiteface.
LAT...LON 3432 10304 3454 10289 3443 10231 3355 10248
3354 10305
TIME...MOT...LOC 2028Z 261DEG 23KT 3413 10278
CWALocal storm report, Jun 7, 3:42 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
342 PM CDT THU JUN 07 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM DUST DEVIL 2 SSW MULESHOE 34.21N 102.74W
06/07/2018 BAILEY TX MESONET
DUST DEVIL MOVED ACROSS THE MESONET PER THE MULESHOE
COOP OBSERVER.
0315 PM NON-TSTM WND GST 2 SSW MULESHOE 34.21N 102.74W
06/07/2018 M63 MPH BAILEY TX MESONET
DUST DEVIL MOVED ACROSS THE MESONET PER THE MULESHOE
COOP OBSERVER.
&&
EVENT NUMBER LUB1800180
EVENT NUMBER LUB1800181
JWJThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 2:51 PM CDT | Special Weather Statement | LUB | Hall | 24 min |
| Jun 7, 2:52 PM CDT | Special Weather Statement | LUB | Briscoe | 23 min |
| Jun 7, 2:57 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Hall, Motley | 63 min |
| Jun 7, 3:16 PM CDT | Special Weather Statement | LUB | Briscoe | 29 min |
| Jun 7, 3:35 PM CDT | Special Weather Statement | LUB | Bailey, Cochran | 25 min |
| Jun 7, 3:40 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Motley | 65 min |
| Jun 7, 3:43 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 62 min |
| Jun 7, 3:47 PM CDT | Areal Flood Advisory | LUB | Briscoe, Childress, Cottle, Hall, Motley | 118 min |
| Jun 7, 3:59 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Hall, Motley | 61 min |
| Jun 7, 4:16 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 46 min |
| Jun 7, 4:29 PM CDT | Tornado Warning | LUB | Childress, Hall | 31 min |
| Jun 7, 4:32 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Motley | 58 min |
| Jun 7, 4:38 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle | 37 min |
| Jun 7, 5:11 PM CDT | Areal Flood Advisory | LUB | Cottle, Dickens, King, Motley | 2 hr |
| Jun 7, 5:32 PM CDT | Special Weather Statement | LUB | Crosby, Hale, Lubbock, Swisher | 43 min |
| Jun 7, 5:34 PM CDT | Special Weather Statement | LUB | Cottle, Dickens, King | 26 min |
| Jun 7, 6:01 PM CDT | Special Weather Statement | LUB | King | 29 min |
| Jun 7, 6:24 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 51 min |
| Jun 7, 6:31 PM CDT | Special Weather Statement | LUB | King | 29 min |
| Jun 7, 6:46 PM CDT | Severe Thunderstorm Warning | LUB | King, Stonewall | 59 min |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.